MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-6-3D-ES
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that during the delivery process of the spring coil, it was found that there was no implant at the tip of the push rod, only had the push rod.The device and any accessories were prepared as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a saccular, ruptured left posterior communicating segment aneurysm of the internal carotid artery aneurysm with a max diameter of 4.5 mm and a 3.1 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that the cause of the event was there being no spring coil at the tip end of the pusher rod.To clarify "there was no implant at the tip of the push rod, only had the push rod," it was noted that no premature detachment occurred and no spring coil was seen during the whole process.No detachment attempts were made.There was no kink/damage observed on the pushwire.As there was no coil, there was no implanting or removal from the patient.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the axium prime device was returned for analysis within a shipping box, within a sealed plastic biohazard pouch, and within an opened axium prime inner pouch.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.The introducer sheath was returned separately in good condition.The break indicator was found unbroken.The axium prime pusher was found bent at ~7.5cm, bent at ~22.5cm, and kinked at ~40.1cm from the proximal end.The pushwire was returned broken.The coin was found to be exposed and undamaged, with the shield coil and the axium prime implant coil broken off the pushwire and not returned for analysis.The implant coil was also not returned and the condition could not be assessed.Testing/analysis: n/a conclusion: based on the device analysis and reported information, the customer¿s report of ¿premature detach¿ was confirmed.The cause of the premature detachment was found to be due to the broken distal pusher.No signs of any detachment attempt at the actuator interface or the break indicator was found.The customer noted that ¿during the delivery process of the spring coil, it was found that there was no implant at the tip of the push rod, only the push rod.¿ this was confirmed as the returned device was damaged (broken).The report states that ¿there was no kink/damage observed on the pushwire.¿ this was unable to be confirmed as the pushwire was returned bent, kinked, and broken.It could be possible that the damage occurred during preparation or due to advancing against resistance.The likely cause could not be determined.The device and any accessories were prepared as indicated in the ifu.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21752199
Report Number9617601-2025-00318
Device Sequence Number18682534
Product Code KRD
UDI-Device Identifier00763000313739
UDI-Public00763000313739
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-3-6-3D-ES
Device Catalogue NumberAPB-3-6-3D-ES
Device Lot Number229115236
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by Manufacturer04/06/2025
05/23/2025
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date04/30/2025
06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale
Patient Weight84 KG